Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Hastings, NE

March 28, 20146 counties in Nebraska; 5 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 28, 2014, 3:50 PM CDT for 6 counties in Nebraska; 5 counties in Kansas. It took effect at Mar 29, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 3:50 PM CDT (20:50 UTC)
In effect from
Mar 29, 2014, 1:00 PM CDT
Expired
Mar 29, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS83 KGID 282050
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
350 PM CDT FRI MAR 28 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON...

KSZ005-006-017>019-NEZ060-072-073-082>084-290500-
/O.UPG.KGID.FW.A.0005.140329T1800Z-140330T0000Z/
/O.NEW.KGID.FW.W.0009.140329T1800Z-140330T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
350 PM CDT FRI MAR 28 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
017...018...019...060...072...073...082...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS...
  FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 
  MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE 
  WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE 
  WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND 
  FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30
  MPH.

* RELATIVE HUMIDITY...IS FORECAST TO FALL INTO THE 15 TO 20
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
614 
WWUS83 KGID 290151
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT FRI MAR 28 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON...

KSZ005-006-017>019-NEZ060-072-073-082>084-291100-
/O.CON.KGID.FW.W.0009.140329T1800Z-140330T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
851 PM CDT FRI MAR 28 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...017...018...019...060...072...073...082...
083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS...
  FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 
  MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE 
  WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE 
  WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND 
  FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30 
  MPH. 

* RELATIVE HUMIDITY...IS FORECAST TO FALL INTO THE 15 TO 20 
  PERCENT RANGE. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
376 
WWUS83 KGID 291043
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
543 AM CDT SAT MAR 29 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

KSZ005-006-017>019-NEZ060-072-073-082>084-300100-
/O.CON.KGID.FW.W.0009.140329T1800Z-140330T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
543 AM CDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...017...018...019...060...072...073...
082...083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS...
  FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 
  MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE 
  WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE 
  WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND 
  FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30 
  MPH. 

* RELATIVE HUMIDITY...IS FORECAST TO FALL INTO THE 15 TO 20 
  PERCENT RANGE. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
ROSSI
031 
WWUS83 KGID 292038
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
338 PM CDT SAT MAR 29 2014

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON AND
ARE POSSIBLE AGAIN SUNDAY AFTERNOON...

KSZ005-006-017-018-NEZ060-072-073-082>084-300445-
/O.NEW.KGID.FW.A.0006.140330T1800Z-140331T0100Z/
/O.CON.KGID.FW.W.0009.000000T0000Z-140330T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
338 PM CDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...018...060...072...073...082...083 AND 084...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...017...018...060...072...073...082...
083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...SOUTHERLY WINDS THIS AFTERNOON WILL REMAIN BETWEEN 15
  AND 25 MPH WITH GUSTS NEAR 30 MPH. THOSE SOUTHERLY WINDS WILL
  BE ON THE INCREASE ONCE AGAIN ON SUNDAY...WITH SPEEDS AGAIN
  REACHING 15 TO 25 MPH WITH GUSTS NEAR 30 MPH.

* RELATIVE HUMIDITY...THROUGH THE REMAINDER OF THIS AFTERNOON
  VALUES ARE FORECAST TO FALL TO NEAR 20 PERCENT. SUNDAY
  AFTERNOON...RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT
  ARE FORECAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ019-300100-
/O.CON.KGID.FW.W.0009.000000T0000Z-140330T0100Z/
MITCHELL-
338 PM CDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 019...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 019 MITCHELL.

* WINDS...SOUTH WINDS OF 15 TO 20 MPH WITH OCCASIONAL GUSTS NEAR
  25 MPH WILL CONTINUE THIS AFTERNOON.

* RELATIVE HUMIDITY...FALLING TO NEAR 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
800 
WWUS83 KGID 300056
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT SAT MAR 29 2014

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON...

KSZ005-006-017-018-NEZ060-072-073-082>084-301015-
/O.EXP.KGID.FW.W.0009.000000T0000Z-140330T0100Z/
/O.CON.KGID.FW.A.0006.140330T1800Z-140331T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
756 PM CDT SAT MAR 29 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005...006...017...018...060...072...073...
082...083 AND 084...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
017...018...060...072...073...082...083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH AND GUST NEAR
  30 MPH SUNDAY AFTERNOON.

* RELATIVE HUMIDITY...LOW RELATIVE HUMIDITY VALUES WILL RANGE
  BETWEEN 15 AND 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ019-300200-
/O.EXP.KGID.FW.W.0009.000000T0000Z-140330T0100Z/
MITCHELL-
756 PM CDT SAT MAR 29 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 019...

RELATIVE HUMIDITY VALUES WILL INCREASE TONIGHT AS TEMPERATURES
COOL AND WIND GUSTS WILL GRADUALLY SUBSIDE. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:43 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 28, 12:43 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1243 PM CDT FRI MAR 28 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM CDT FRI MAR 28 2014

FAST MOVING ZONAL FLOW WILL BRING SMALL CHANCES FOR LIGHT
PRECIPITATION TO THE REGION TODAY.

SOME VERY LIGHT RETURNS ACROSS THE LOCAL AREA THIS
MORNING...NOTED ON RADAR RETURNS TO OUR WEST...ARE EXPECTED TO
CONTINUE TO TRACK EASTWARD AHEAD OF AN APPROACHING SHORTWAVE
VISIBLE IN WV IMAGERY SLIDING ACROSS SOUTHEASTERN WYOMING. WHILE
SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE AHEAD OF THE APPROACHING
SHORTWAVE...MODEL CONSENSUS IS GENERATING ONLY VERY LIGHT
PRECIPITATION AMOUNTS AND DO NOT EXPECT MORE THAN A DUSTING OF
SNOW IN SPOTS THAT DO RECEIVE ANYTHING. OTHERWISE...AS WE
TRANSITION INTO THE AFTERNOON HOURS...EXPECT THE ASSOCIATED UPPER
LEVEL DISTURBANCE TO HELP GENERATE SOME SMALL CHANCES FOR LIGHT
RAINFALL MAINLY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA THIS
AFTERNOON. ONCE AGAIN...LITTLE OVERALL ACCUMULATION CAN BE
EXPECTED WITH THE MAIN UPPER LEVEL SHORTWAVE.

OTHERWISE...WITH PLENTY OF CLOUD COVER AND LITTLE CHANGE IN THE
OVERALL AIRMASS FROM YESTERDAY...WENT AHEAD AND LOWERED AFTERNOON
TEMPERATURES A FEW DEGREES TO BRING THEM MORE IN LINE TO WHAT WE
SAY ON THURSDAY AFTERNOON. THAT SAID...WINDS SHOULD BE NOTABLY
LIGHTER TODAY AS A SURFACE RIDGE SLIDES SOUTH ACROSS EASTERN
NEBRASKA. THEN AS THE SKIES BEGIN TO CLEAR OVERNIGHT...AND WINDS
REMAIN LIGHT...EXPECT TEMPERATURES TO DROP RAPIDLY AFTER
SUNSET...AND FOR THE CHANCE FOR SOME PATCHY FOG FORMATION AFTER
ABOUT MIDNIGHT. SREF PROBS ARE GENERALLY AROUND 50 PERCENT FOR
SOME FOG FORMATION...BUT WITH NEAR IDEAL RADIATIONAL
COOLING...OPTED TO INCLUDE PATCHY FOG IN THE OVERNIGHT
FORECAST...WITH TEMPERATURES ONCE AGAIN FALLING INTO THE LOWER TO
MIDDLE 20S FOR JUST ABOUT EVERYONE BY DAYBREAK SATURDAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 401 AM CDT FRI MAR 28 2014

THE WX WILL TURN VERY ACTIVE AND ENVISION WE WILL NEED MULTIPLE
ADVISORIES FOR A VARIETY OF HAZARDOUS WX THREATS.

ENJOY THIS WEEKEND WARMTH! SAT-SUN WILL BE THE BEST WX DAYS IN THIS
FCST PERIOD. IT THEN GOES DOWNHILL NEXT WEEK. NORMAL HIGH TEMPS
CLIMB INTO THE UPPER 50S-LOW 60S...BUT ACTUAL TEMPS WILL BE MUCH
COOLER THAN NORMAL BEGINNING MON. S-CNTRL NEB WILL BE IN THE 40S
MUCH OF MON-THU.

ALOFT: A RIDGE WILL OVERTAKE THE PLAINS SAT AND HEAD INTO THE MS
VALLEY SUN...AS A SHORTWAVE TROF ADVANCES THRU THE INTERMOUNTAIN W.
THIS TROF WILL MOVE THRU HERE MON. A RIDGE WILL FOLLOW TUE AS A
FAIRLY HIGH AMPLITUDE TROF EVOLVES OVER THE WRN USA. THIS TROF WILL
CROSS THE PLAINS WED NIGHT INTO THU.

SURFACE: HIGH PRES WILL BE OVERHEAD SAT AND IT WILL SHIFT INTO THE
ERN USA SUN. MEANWHILE...A COLD FRONT WILL PROGRESS THRU THE W AND
ARRIVE HERE LATE SUN. LEE CYCLOGENESIS WILL OCCUR OVER CO AND THE
LOW WILL CROSS NEB SUN NIGHT. CANADIAN HIGH PRES WILL BUILD IN MON-
TUE. THE NEXT COLD FRONT WILL ADVANCE THRU THE WRN USA WITH THE NEXT
LEE CYCLOGENESIS EVENT BEGINNING TUE. THIS LOW WILL HEAD NE INTO THE
MIDWEST...PROBABLY S OF THE FCST AREA WED-THU. WHERE THIS LOW TRACKS
WILL PLAY A CRUCIAL ROLE IN HOW MUCH PRECIP WE GET. THIS IS LOOKING
LIKE THE BEST TRULY LEGITIMATE CHANCE OF MEANINGFUL PRECIP WE HAVE
SEEN SINCE EARLY NOV.

THE 12Z/27 EC AND 18Z/27 GFS WERE IN VERY GOOD AGREEMENT THRU THU.
THE 00Z CYCLES INCLUDING THE GEM CONTINUE THIS THEME UNTIL 132 HRS
/12Z WED/. AT THAT TIME THE GEM/GFS EJECT THE LEE LOW INTO KS WHILE
THE EC DOES NOT EJECT THE LOW UNTIL THU NIGHT. THE 00Z EC ENSEMBLE
MEAN ALSO SHOWS HINTS OF THIS DISPARITY AMONGST ITS 51 MEMBERS.

HAZARDS: WIND/RH WILL CREATE HIGH FIRE DANGER SAT AFTERNOON AND
POSSIBLY SUN AFTERNOON...S AND W OF THE TRI-CITIES. A FIRE WX WATCH
WAS ISSUED FOR SAT. CONFIDENCE IS LOWER ON SUNDAY ON THE FIRE WX
THREAT.

A WIND ADVISORY MAY BE REQUIRED SUNDAY SE OF THE TRI-CITIES...AND
FOR MUCH OF THE FCST AREA MON. WE WILL NEED TO SEE HOW WED-THU PANS
OUT BUT THERE IS MORE POTENTIAL FOR WINDY CONDITIONS DEPENDENT ON
THE STRENGTH AND TRACK OF THE DEPARTING LOW. THIS WILL ALSO PLAY
INTO PRECIP POTENTIAL AND THE EC ENSEMBLE MEMBERS ARE LOOKING
INCREASINGLY HEFTY ON THE QPF AND IT COULD BE OF THE WINTRY VARIETY.
SO MEASURABLE SNOW IS ON THE TABLE.

THE DAILY DETAILS...

SAT: NICE AND WARM...BUT NOT WITHOUT BREEZY SSW WINDS GUSTING 30-35
MPH IN THE AFTERNOON. USED THE MIX-DOWN TOOL AND FCST SOUNDINGS TO
DROP THE DEWPOINTS BELOW MOS. THIS MEANS WE HAVE WIND/RH EXCEEDING
CRITICAL LEVELS FOR FIRE DANGER. A FIRE WX WATCH HAS BEEN POSTED FOR
THE SW THIRD OF THE FCST AREA.

SAT NIGHT THE LOW-LEVEL JET /LLJ/ WILL DEVELOP AND ADVECT AN
ELEVATED MIXED LAYER /EML/ OVER THE CNTRL PLAINS.

SUN: WARM SECTOR. POTENTIAL IS THERE FOR 80-85F SOUTH OF I-80.
HOWEVER...MULTI-MODEL VERTICAL CROSS SECTIONS SHOULD QUITE A BIT OF
CIRROSTRATUS...MOST LIKELY GENERATED FROM FORCED ASCENT OVER THE CO
ROCKIES AS THE LEADING EDGE OF THE JET STREAK APPROACHES. THE
EXTENSIVE CLOUD COVER WILL PUT A CAP ON THE UPSIDE OF TEMP POTENTIAL.

SUN WILL BE WINDIER THAN SAT SE OF THE TRI-CITIES. WINDS WERE NUDGED
INTO LOW-END ADVISORY CRITERIA USING INPUT FROM BUFKIT. THAT
TRANSLATES TO 30-35 MPH SUSTAINED AND GUSTS TO AROUND 45.

AM CONCERNED ABOUT DANGEROUS FIRE WX SUN AFTERNOON. WAS NOT SURE HOW
MUCH TO BELIEVE THE INCREASE IN DEWPOINTS WITH SW WINDS. GIVEN THE
DEGREE OF WARMTH...IF WE MIX INTO THE EML THAN WE COULD BE IN
TROUBLE OVER THE SW FRINGE OF THE FCST AREA.

SUN NIGHT USED CONSENSUS OF ALL GUIDANCE. HOWEVER...WHEN MOS IT
TAKEN OUT...THE MODEL 2M TEMPS ARE LOOKING VERY WARM AND OFFER LOWS
IN THE 50S FROM THE TRI-CITIES S. WITH THE LOW FCST TO TRACK SW-NE
ACROSS NEB...THIS IS A POSSIBILITY. SO LOW TEMPS MAY NEED TO BE
RAISED SEVERAL DEGREES WITH LATER FCSTS.

WE COULD SEE A COUPLE ISOLATED SHWRS/TSTMS WITH THE PASSING OF THE
LOW AND ITS COLD FRONTAL PASSAGE. THE LCL HEIGHT WILL BE AROUND 10K
FT. SO AM NOT EXPECTING MUCH IN THE WAY OF RAINFALL. THIS COULD END
UP AS SPRINKLES.

MON: COLD SECTOR. WINDY IN A BURST OF COLD AIR ADVECTION BEHIND THE
DEPARTING LOW.

TUE: THE FRONT THAT MOVES THRU SUN NIGHT WILL BEGIN LIFTING BACK N
TOWARD THE REGION...WITH A SIGNIFICANT BURST OF WARM AIR ADVECTION
/WAA/ AND RICH 850 MB DEWPOINTS ADVECTING OVER THE FRONTAL SURFACE.
THIS SHOULD RESULT IN WIDESPREAD STRATUS AND FOG COULD BECOME A
PROBLEM TUE NIGHT INTO WED.

NOT SURE HOW THE SENSIBLE WX WILL EVOLVE YET TUE NIGHT INTO WED.
ODDS FAVOR SOME DECENT PRECIP...BUT IT IS FAR FROM IN THE BAG. WE
NEED TO WAIT AND SEE HOW THIS PANS OUT.

THU: COLD SECTOR BEHIND THE DEPARTING LOW. WIND COULD BE A PROBLEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM CDT FRI MAR 28 2014

THIS TAF FORECAST IS EXPECTED TO REMAIN DRY...WITH POTENTIAL FOR
LOWER CEILINGS BEING THE PRIMARY CONCERN. HAVE VFR CONDITIONS
AS PREVAILING THIS AFTERNOON...BUT WILL HAVE TO KEEP AN EYE ON THE
LOWER LEVEL STRATUS TO THE N/NW ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE SLIDING EAST. DO HAVE A TEMPO GROUP WITH MVFR CEILINGS
GOING FOR MID/LATE AFTERNOON. TONIGHT...SOME MODELS CONTINUE TO
SHOW POTENTIAL FOR LOWER LEVEL STRATUS DEVELOPING...AND KEPT THE
MVFR CEILINGS GOING...WITH VFR CONDITIONS RETURNING AFTER SUNRISE.
AS FAR AS WINDS GO...SFC HIGH PRESSURE IN PLACE OVER THE REGION
LOOKS TO KEEP WINDS LIGHT/VARIABLE FOR A GOOD CHUNK OF THE TAF
PERIOD...TURNING MORE SOUTHERLY NEAR/AFTER SUNRISE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NEZ060-072-073-082>084.

KS...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR KSZ005-006-017>019.

&&

SHORT TERM...ROSSI
LONG TERM...HALBLAUB
AVIATION...ADO
Hazardous weather outlook, Mar 28, 4:26 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT FRI MAR 28 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
426 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FIRE DANGER WILL REACH CRITICAL LEVELS SATURDAY AFTERNOON...WEST
OF A LINE FROM LEXINGTON NEBRASKA...TO BELOIT KANSAS. PLEASE SEE
THE FIRE WEATHER WATCH MESSAGE FOR DETAILS. FOR THE REST OF THE
OUTLOOK AREA...FIRE DANGER WILL BE NEAR CRITICAL LEVELS.

WINDY CONDITIONS ARE LIKELY SUNDAY...SOUTHEAST OF A LINE FROM
STOCKTON KANSAS TO YORK NEBRASKA. MONDAY...WINDY CONDITIONS WILL
ENVELOP THE ENTIRE OUTLOOK AREA.

SUNDAY NIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA. THE THREAT FOR THUNDERSTORMS WILL RETURN TUESDAY
NIGHT INTO WEDNESDAY...MAINLY FOR NORTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:34 AM CDTFire Weather WatchGIDDawson, Franklin, Furnas, Gosper, Harlan, Phelps11 hr

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.